Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Post antibiotical anal candidiasis with low CD4
Oct 16, 2011

Hello. In the last year, I suffered 2 episodes of anal candidiasis (lasting 2 weeks each), with intense itching in my anus, after taking antibiotics. Two months ago I tested positive for VIH and started on Atripla immediately. My CD4 were then 200. I know that my immune system's state favors candidiasis, more so after taking antibiotics. One week ago I had to be on antibiotics for some days and now my anus is again itching in an unbearable way. What treatment should I follow? I am really on the verge of desperation. Are these candidiasis episodes likely to disappear as my number of CD4 cells increase? Thank you very much in advance from Spain. Tony.

Response from Dr. Henry

Flare-ups of skin/mucousal yeast infections can happen during or after course of antibiotics. Other conditions can cause anal itching so a clinical evaluation is recommended. Often a topical or oral antifungal pill might be considered in situations like yours to prevent or treat flare-ups of yeast infections induced by course of antibiotics (that can occur in HIV negative persons but often worse if HIV infected).Problem is very annoying but generally should be expected to get much better in upcoming months. KH



Previous
LONGIVITY
Next
truvalda and niverapine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement